MAUDE Adverse Event Report: MEGADYNE MEDICAL PRODUCTS, INC. PNCL 12 USE BTN HLSTR 10FT CORD; PENCIL 12 USE BUTTON HOLSTER 10 FT CORD

MEGADYNE MEDICAL PRODUCTS, INC. PNCL 12 USE BTN HLSTR 10FT CORD; PENCIL 12 USE BUTTON HOLSTER 10 FT CORD
Catalog Number 3035H
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation summary one each ez pen pencil was returned for evaluation.Visual inspection indicates the pencil is in good condition, no fluids or debris.Functional testing was performed by pressing the cut and coag buttons on the pencil while checking the continuity output with a multimeter.The resistance reading was within specification.Also tested pencil using the lab generator the pencil was plugged into the generator and both the cut and coag switches on the pencil were pressed the check for functionality of the device, both buttons functioned as intended.The reported complaint is unconfirmed.The pencil involved passed all testing.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance were identified.
 
Event or Problem Description
It was reported that during a tonsillectomy and adenoidectomy, while the product was in use outside the patient the tip sparked and flamed.Case completed with another device of the same product code.There were no patient consequences reported.

Brand Name
PNCL 12 USE BTN HLSTR 10FT CORD
Common Device Name
PENCIL 12 USE BUTTON HOLSTER 10 FT CORD
Manufacturer (Section D)
MEGADYNE MEDICAL PRODUCTS, INC.
11506 south state street
draper UT 84020
MDR Report Key8678772
Report Number1721194-2019-00098
Device Sequence Number14017548
Product Code GEI
UDI-Device Identifier10614559102541
UDI-Public10614559102541
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K050102
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number3035H
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/30/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/13/2019
Initial Report FDA Received Date06/07/2019
Patient Sequence Number1